# SDR 97ZZZX1591

- Difficulty date: March 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31T1
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Condition: Chafed
- Location: Glareshield
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WIRE BUNDLE FROM GLARESHIELD CHAFED THROUGH 'A+' WIRE FOR ANNUNCIATORS CAUSING ARCING AND SMOKE FROM UNDER GLARESHIELD.  FOUND WIRES UNPROTECTED AT FEED-THROUGHS.  ALSO, NO GROMMETS INSTALLED IN INSTRUMENT PANEL.  THE SHORT ALSO CAUSED THE ANNUNCIATOR CONTROL BOX TO SMOKE AND BECOME INOPERATIVE LOSING ALL THE WARNING SYSTEMS.  NOTE:  NO CURRENT PROTECTION IS BETWEEN THE BOX AND PANEL.
